Rebound headache is a chronic headache that caused by the overuse of pain medications. If you take pain reliever to treat your headache more than a couple of days a week, you may trigger rebound headache. People who severe from frequent, severe headache may experience this type of headache also.
The symptoms of rebound headache are:
1. Occur everyday and even waking you in the morning.
2. Improve with analgesics but then return as your medication stops.
3. Lasts throughout the day.
4. Worsen with physical or mental exertion.
The sign also may include:
3. Restlessness and difficulty concentrating
4. Memory problem
The cause of rebound headache is still unknown, but scientist suspect that regular use of headache reliever alter the way certain pain pathways and receptors work in the brain.
Some people are more fragile to rebound headache if they are in certain conditions, which is:
1. Have history of chronic headaches because they tend to take a lot of headache reliever.
2. Frequent use of headache medications especially in the regular use for three or more months.
The treatment of rebound headache is rather difficult. The best way to break the cycle of rebound headache is to restrict how much pain medication you use. Talk therapy may also needed to learn about better ways to cope with headache, develop healthy lifestyle habits, and keeping a headache diary. It is important to still cope with doctor after you have succesfully withdrawn from headache medications, because you still in chance to relapse and begin the rebound headache cycle again.